Oregon, 2007High Wind in Oregon, November 14, 2007
November 14, 2007 · NWS PDT · 1 event in 1 county or zone
A strong pressure gradient across the Grande Ronde Valley set up locally very strong winds. Sustained winds of 49 mph near Ladd Canyon and 45 mph at Cove were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong pressure gradient across the Grande Ronde Valley set up locally very strong winds. Sustained winds of 49 mph near Ladd Canyon and 45 mph at Cove were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Nov 14, 2:15 PM PST, 45 minutes earlier.
Area forecast discussion, Nov 14, 2:15 PM PST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
215 PM PST WED NOV 14 2007
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. LOW PRESSURE WAS NEARING
THE PACNW AND WAS TIGHTENING PRESSURE GRADIENTS CREATING WINDY
CONDITIONS AROUND LA GRANDE WHERE A WIND ADVISORY IS IN EFFECT INTO
THIS EVENING. THE LOW MOVES INTO CANADA HOWEVER CLOUDS AND MOISTURE
SPILL INTO PORTIONS OF THE AREA WITH SOME SHOWERS DEVELOPING
OVERNIGHT MAINLY ACROSS THE WESTERN PORTIONS OF THE REGION SUCH AS
ALONG AND NEAR THE CASCADES OVERNIGHT. ALSO -SN MAY MIX WITH
THE RA IN THE KITTITAS AND YAKIMA VALLEYS WHERE SOME COLD AIR MAY BE
TRAPPED. NO ACCUMULATION IS EXPECTED AT THIS TIME. THE SHOWERS MOVE
INTO THE REMAINDER OF THE REGION THURSDAY MORNING BEFORE SOME DRIER
AIR FILTERS INTO PORTIONS OF THE AREA IN THE AFTERNOON. HOWEVER
ANOTHER LOW PRESSURE SYSTEM IS RIGHT ON THE HEELS OF THE FIRST AND
MAY BRING ANOTHER ROUND OF SHOWERS THURSDAY NIGHT AND FRIDAY WITH
ANOTHER FRIDAY NIGHT.
.LONG TERM...SATURDAY THROUGH WEDNESDAY...SPECIFIC TIMING OF DETAILS
REMAINS QUESTIONABLE UNDER A WEST/SOUTHWESTERLY FLOW ALOFT. BOTH GFS
AND ECMWF SHOW A SYSTEM ON SATURDAY CROSSING THE PACNW, BUT GIVEN
SIGNIFICANT DAY TO DAY CONTINUITY REGARDING THE INTENSITY FROM THE
GFS, HAVE KEPT POPS TO A LOW END CHANCE. IN ADDITION, DPROG/DT FROM
THE GFS OVER THE LAST 5 DAYS WORTH OF RUNS, HAS SHOWN THE PRIMARY
STORM TRACK SHIFTING NORTHWARD OVER TIME. DECIDED TO KEEP POPS ON
THE LOWER SIDE OF CHANCE IN AREAS EAST OF THE CASCADE EAST SLOPES
FOR THE MORNING HOURS AND THEN HIGHER END OF CHANCE FOR THE
NORTHEAST MOUNTAINS UNDER A PRESUMED UPSLOPE FLOW. BOTH GFS AND
ECMWF SHOW A SECOND REINFORCING SLUG OF MOISTURE COMING OFF THE
PACIFIC SUNDAY NIGHT AND MONDAY. THIS TIME BOTH MODELS INDICATE SOME
FORM OF RAIN SHADOW, BUT AGAIN WITH THE LACK OF DAY TO DAY
CONSISTENCY, DID NOT FEEL COMFORTABLE REMOVING PRECIP WORDING
ALTOGETHER. COOLER AIR WILL BEGIN SEEPING INTO THE LOWER ELEVATIONS
SUCH THAT A RAIN SNOW MIX BECOMES POSSIBLE MONDAY NIGHT AT LOWER
ELEVATIONS WITH ALL SNOW EXPECTED ACROSS THE HIGHER TERRAIN.
ON TUESDAY, THE BROAD TROUGH THAT WAS CENTERED OVER THE GULF OF
ALASKA SHIFTS EASTWARD INTO CENTRAL CANADA. THIS ALLOWS HIGH
PRESSURE TO BUILD OFFSHORE AND PLACED THE REGION UNDER NORTHERLY
FLOW ALOFT. BOTH THE ECMWF AND A MAJORITY OF GFS ENSEMBLE MEMBERS
CURRENTLY SHOW AN INSIDE SLIDER DROPPING DOWN TO FORM A CLOSED LOW
CENTERED NEAR THE FOUR CORNERS REGION. THE ECMWF SHOWED THIS FEATURE
YESTERDAY AND CONTINUES TO BE MUCH STRONGER THAN THE GFS. FELT THIS
SCENARIO WAS PLAUSIBLE ENOUGH TO MAINTAIN PRECIP WORDING EVERYWHERE
EXCEPT THE LOWER COLUMBIA BASIN. THERE SHOULD BE ENOUGH DAYTIME
WARMING TO KEEP SNOW CONFINED TO THE HIGHER TERRAIN. COULD SEE SOME
IMPACTS CONTINUE ACROSS MUCH OF THE NORTHEASTERN MOUNTAINS UNDER A
NORTHERLY LOW AND MIDLEVEL FLOW PATTERN BEFORE SEEING A BREAK IN THE
ACTION WEDNESDAY AFTERNOON AND EVENING. TEMPERATURES UNDER THIS
NORTHERLY FLOW ARE LIKELY TO BE WELL BELOW SEASONAL NORMS. JBONK
&&
.PREVIOUS AVIATION DISCUSSION...VFR CONDITIONS GENERALLY EXPECTED
FOR THE NEXT 24 HOURS. MID-LEVEL DECK WILL REMAIN FOR TODAY. CIGS
WILL LOWER TO BETWEEN 6 AND 8 KFT DURING THE OVERNIGHT HOURS WITH
VCTY SHOWERS EXCEPT FOR KPSC AROUND SUNRISE TOMORROW. KRDM AND KDLS
LOOK TO APPROACH MVFR TOMORROW MORNING AS A COLD FRONT SLOWLY MOVES
ACROSS THE CASCADES. JBONK
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 40 53 41 56 / 10 20 40 50
ALW 38 55 43 57 / 10 20 40 50
PSC 32 56 40 59 / 10 10 20 30
YKM 32 55 36 55 / 40 30 30 30
HRI 33 55 38 57 / 10 10 20 30
ELN 30 49 36 53 / 40 30 30 40
RDM 34 57 38 57 / 30 20 30 60
LGD 35 52 39 53 / 10 20 40 60
GCD 37 53 40 58 / 10 20 30 60
DLS 37 55 42 56 / 40 20 40 50
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR ORZ049.
WA...NONE.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/87/87
Hazardous weather outlook, Nov 14, 5:10 AM PST, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
510 AM PST WED NOV 14 2007
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-151300-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
510 AM PST WED NOV 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HIGH PRESSURE WILL KEEP CONDITIONS DRY TODAY. CLOUD COVER WILL
INCREASE AHEAD OF THE NEXT WEATHER SYSTEM WHICH WILL MOVE INTO THE
AREA TONIGHT. THIS COLD FRONT WILL BRING A CHANCE OF PRECIPITATION
OVERNIGHT TO THE REGION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
UNSETTLED WEATHER WITH FREQUENT WEATHER DISTURBANCES WILL CONTINUE
THROUGH THE WEEKEND AND INTO NEXT WEEK. THIS WILL BRING A CHANCE OF
PRECIPITATION TO THE REGION EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.
High Wind, Grand Ronde Valley
- When
- November 14, 3:00 PM PST to 9:00 PM PST
- Where
- Grand Ronde Valley forecast zone
- Measured
- 43 kt (49 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 45.310, -118.009 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Tennessee, November 14, 20079 injured · $2.5 million · EF2 · 8 events
- Damaging Winds in Alabama, November 14, 2007$1.0 million · 55 kt wind · 3 events
- Tornado in Kentucky, November 14, 2007$75,000 · EF1 · 1 event
- Tornadoes and Hail in Tennessee, November 14, 2007$31,000 · EF1 · 8 events
- Hail and Damaging Winds in Tennessee, November 14, 2007$51,000 · 1 in hail · 6 events
- Tornado and Damaging Wind in Tennessee, November 14, 2007$5,000 · EF1 · 2 events
- Hail and Damaging Winds in Kentucky, November 14, 2007$30,000 · 65 kt wind · 3 events
- Flash Flood and Strong Wind in Mississippi, November 14, 2007$24,000 · 2 events
- Hail and Damaging Winds in Arkansas, November 14, 20071 in hail · 12 events
- High Wind in South Dakota, November 14, 200753 kt wind · 9 events
- Hail and Damaging Winds in Kentucky, November 14, 2007$10,000 · 52 kt wind · 4 events
- Hail and Damaging Wind in Arkansas, November 14, 2007$10,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62314.